Kentucky, 2025Flash Flood and Flooding in Kentucky, July 18, 2025
July 18, 2025 · NWS PAH · 5 events in 3 counties and zones
A surface boundary was positioned west to east across the Quad State during the early afternoon with convective activity increasing with daytime heating. Scattered convection primarily occurred south of the boundary mid to late afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface boundary was positioned west to east across the Quad State during the early afternoon with convective activity increasing with daytime heating. Scattered convection primarily occurred south of the boundary mid to late afternoon. MLCAPE reached 2000-3000J/kg but effective bulk shear was very limited. Precipitable water values over 2 allowed for torrential rainfall rates. Training storm activity was limited in Western Kentucky, though flash flooding was observed in Paducah and areal flooding observed near Henderson and Owensboro. A retired NWS meteorologist measured 2.78 in 50 minutes in Reidland. While severe thunderstorm activity was very limited, Western Kentucky did have wind damage in Paducah and a 52mph gust was measured at the Madisonville AWOS.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 11:27 AM CST, 4 hours 3 minutes earlier. Its key messages:
- Almost daily storm chances will be highest this weekend during peak heating. Locally heavy rains repeating over the same areas causing flooding, frequent lightning, and gusty winds from an isolated stronger storm will be the primary storm hazards.
- A more prolonged and increasingly dangerous heatwave is expected next week with daily heat indices of 105 to 115.
Area forecast discussion, Jul 18, 11:27 AM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1227 PM CDT Fri Jul 18 2025
.KEY MESSAGES...
- Almost daily storm chances will be highest this weekend during
peak heating. Locally heavy rains repeating over the same
areas causing flooding, frequent lightning, and gusty winds
from an isolated stronger storm will be the primary storm
hazards.
- A more prolonged and increasingly dangerous heatwave is
expected next week with daily heat indices of 105 to 115.
&&
.DISCUSSION...
Issued at 1225 PM CDT Fri Jul 18 2025
The surface boundary is still identifiable as it lays across the
heart of the PAH FA. It serves as a potential focusing mechanism
for updrafts to get going with diurnal heating. Satellite shows
lower clouds hanging tougher on the cool side of the boundary.
Storms thru the weekend will all have more or less the same
ingredients of high volume moisture availability with weak
overall shear, and instability may be or become high at times,
most likely during peak heating. As a result, we anticipate more
of the same...heavy rain potential from storms but flooding
should be localized where storms repeat or hover over the same
areas, esp areas that have had more rain recently. Frequent
lightning and isolated gusty winds are also potential storm
hazards.
Pattern metamorphosis heading into and thru next week will
project to us as an increasingly hot and humid time period with
daily storm chances gradually diminishing toward a drier overall
regime as the week wears on. This prolonged duration of high
heat and humidity will ultimately need headlines, but pending
completion of collaboration, it appears some whitening of its
timing eyes here may be preferred at this writing.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1225 PM CDT Fri Jul 18 2025
Low bases and potential storms offer the best chances at flight
terminal restrictions during the daytime. Patchy fog and low
stratus bases may become a restrictive consideration again late
tonight, per past nights. Winds will be generally light but
could be gusty if/when a storm impacts the terminal vicinity.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ088>090-
092>094.
MO...Heat Advisory until 7 PM CDT this evening for MOZ086-087-100-
107>112-114.
IN...None.
KY...Heat Advisory until 7 PM CDT this evening for KYZ001>013-016-
017-020>022.
&&Hazardous weather outlook, Jul 18, 1:28 AM CST, 14 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
228 AM CDT Fri Jul 18 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
228 AM CDT Fri Jul 18 2025 /328 AM EDT Fri Jul 18 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms are expected today. All
storms will be capable of producing brief torrential rainfall and
lightning. Localized flash flooding is possible. A brief strong
storm with gusty winds cannot be ruled out.
A Heat Advisory is in effect for portions of southeast Missouri,
western Kentucky, and far southern Illinois. Peak heat indices of
105 to 109 are expected. Refer to the statement for more details.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated to scattered thunderstorms are expected through Tuesday.
All storms will be capable of producing brief torrential rainfall
and lightning. Localized flash flooding is possible.
A dangerous prolonged heatwave will build this weekend and
continue through most of next week. Daily heat indices of 105 to
115 are expected, potentially exceeding 120 by the middle of the
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DW
In the hours before
Special weather statement, Jul 18, 11:49 AM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
1249 PM CDT Fri Jul 18 2025
MOZ110-181815-
Stoddard MO-
1249 PM CDT Fri Jul 18 2025
...FUNNEL CLOUDS POSSIBLE...
At 1245 PM CDT, local emergency management reported several
sightings of a funnel cloud from a rain shower that is east of
Bernie. The shower was nearly stationary.
HAZARD...Funnel cloud sighting.
SOURCE...Emergency management.
IMPACT...They are usually very brief and do not normally touch the
ground.
Locations impacted include... Bernie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is usually harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3663 9015 3664 9014 3666 9015 3666 9014
3668 9015 3669 9014 3670 9015 3677 8970
3663 8970
TIME...MOT...LOC 1745Z 259DEG 1KT 3665 8990
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
07Special weather statement, Jul 18, 3:06 PM CST, 24 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
406 PM CDT Fri Jul 18 2025
ILZ085>094-KYZ001>017-021-022-MOZ110>112-114-182330-
Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-Alexander-
Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Muhlenberg-Todd-Stoddard-Scott-
Mississippi-New Madrid-
Including the cities of Herrin, Harrisburg, Shawneetown,
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City,
Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah,
Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz,
Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Greenville, Elkton, Bloomfield, Sikeston, Charleston,
and New Madrid
406 PM CDT Fri Jul 18 2025
...Scattered Gusty Thunderstorms with Torrential Downpours...
Scattered thunderstorms are occurring across parts of southeast
Missouri, far southern Illinois, and western Kentucky this afternoon
and are expected to linger through early this evening. The
strongest storms will be capable of producing wind gusts up to 40
mph, torrential rainfall, and isolated flash flooding.
If outdoors, have a plan to seek shelter indoors and be sure to
have time to reach the shoreline if boating and one of the storms
approach.
Storms are expected to diminish with the loss of daytime heating.
DWS
Local storm report, Jul 18, 3:24 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
424 PM CDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Gst 6 E Madisonville 37.35N 87.40W
07/18/2025 M52 MPH Hopkins KY AWOS
AWOS station K2I0 Madisonville KY.
&&
DWSEvent by event
3 flood, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, McCracken
- When
- July 18, 3:30 PM CST
- Where
- McCracken County, 0.41 mi NE of Futrell
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 37.083, -88.644
Power lines were downed onto a firetruck at Levin and Park Avenue in Paducah. Three telephone poles were down on Park Avenue near Noble Park. The time was estimated from radar.
Flood, McCracken
- When
- July 18, 3:30 PM CST to 5:15 PM CST
- Where
- McCracken County, 0.54 mi NNW of Paducah to 1.62 mi SW of Paducah
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.088, -88.632
A webcam showed street flooding of several inches near downtown Paducah.
Flash Flood, McCracken
- When
- July 18, 3:40 PM CST to 4:40 PM CST
- Where
- McCracken County, 1.16 mi SE of Paducah to 1.25 mi SE of Paducah
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.069, -88.614
A water rescue took place for a stranded vehicle at 21st Street and Mayfield Paducah Rd.
Flood, Daviess
- When
- July 18, 6:15 PM CST to 8:00 PM CST
- Where
- Daviess County, 1.81 mi NE of Thurston to 1.45 mi N of Ensor
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 37.819, -87.007
Heavy rainfall northeast of Owensboro resulted in the closure of KY-1831 due to flooding as radar estimated rainfall peaked at 2 in an hour.
Flood, Henderson
- When
- July 18, 6:40 PM CST to 7:50 PM CST
- Where
- Henderson County, 3.06 mi WNW of Baskett to 2.85 mi W of Baskett
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.881, -87.524
Heavy rainfall resulted in ditches overflowing north of Henderson. A driveway was flooded with half a foot of water. Peak hourly rainfall rates reached approximately 1-1.5.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, July 18, 20251 injured · $238,000 · 1 in hail · 39 events
- Excessive Heat and Heat in Oklahoma, July 18 to 21, 2025105 events
- Flash Flood in Minnesota, July 18 to 19, 2025$835,000 · 1 event
- Flash Flooding and Flooding in Indiana, July 18, 2025$125,000 · 6 events
- Flash Flood and Hail in Virginia, July 18, 2025$36,000 · 1 in hail · 14 events
- Damaging Winds in North Carolina, July 18, 2025$36,000 · 50 kt wind · 6 events
- Flash Flooding and Flooding in Ohio, July 18, 2025$15,000 · 14 events
- Heat in Tennessee, July 18, 202521 events
- Damaging Winds in South Carolina, July 18, 2025$17,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Kansas, July 18, 20251.75 in hail · 13 events
- Flash Flood and Lightning Strike in Illinois, July 18, 2025$15,000 · 2 events
- Heat in Arkansas, July 18, 202510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304115, 1304118, 1304116, 1304259, 1304131.